This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may not process your diabetes medicine properly.
What might happen:
An increase in the effects of your diabetes medicine may occur and may cause low blood sugar levels.
What you should do about this interaction:
If you experience a sudden onset of cold sweat, dizziness, fatigue, shakiness, rapid heartbeat, nausea, vision changes, confusion, personality change, nervousness, or hunger, contact your doctor. It may be necessary to check your blood sugar levels more often. Your doctor may want to adjust the dose of your diabetes medicine.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Field JB, Ohta M, Boyle C, Remer A. Potentiation of acetohexamide hypoglycemia by phenylbutazone. N Engl J Med 1967 Oct 26;277(17):889-94.
2.Tannenbaum H, Anderson LG, Soeldner JS. Letter: Phenylbutazone-tolbutamide drug interaction. N Engl J Med 1974 Feb 7;290(6):344.